Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 32, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Sep 23, 2006, 11:10 AM EDT for Knox County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2006, 11:10 AM EDT (15:10 UTC)
- Expired
- Sep 23, 2006, 3:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Knox County, KY
The radar
The Knoxville radar (KMRX), 91 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -276 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 231510
FFWJKL
KYC121-231900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1110 AM EDT SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KNOX COUNTY IN SOUTHEAST KENTUCKY
THIS INCLUDES THE CITY OF BARBOURVILLE
* UNTIL 300 PM EDT
* AT 1105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN
AREA OF MODERATE TO HEAVY RAINFALL MOVING INTO KNOX COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA. THIS RAINFALL...IN ADDITION TO THE HEAVY RAINFALL
ALREADY RECEIVED...WILL PRODUCE FLASH FLOODING.
* BASINS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST FORK
LYNN CAMP CREEK...KNOX FORK...RICHLAND CREEK...AND MILLS FORK.
IN ADDITION TO THE THREAT FOR FLASH FLOODING. A MUD SLIDE WAS
REPORTED BY THE PUBLIC IN HELLS CREEK AREA OF UPPER STINKING CREEK.
ADDITIONAL MUD SLIDES ARE POSSIBLE ACROSS THE COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3674 8396 3692 8358 3705 8387 3697 8409
3685 8405
$$
ABE1 follow-up statement
000
WGUS73 KJKL 231606
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1206 PM EDT SAT SEP 23 2006
KYC121-231616-
KNOX KY-
1206 PM EDT SAT SEP 23 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR KNOX COUNTY...
THE HEAVY RAINFALL WHICH HAS AFFECTED KNOX COUNTY THIS MORNING HAS
TAPERED OFF. WHILE RUNOFF WILL CONTINUE TO CAUSE AREA CREEKS AND
STREAMS TO RUN HIGH...ADDITIONAL FLASH FLOODING IS NOT EXPECTED AT
THIS TIME AND THE WARNING IS CANCELLED.
ADDITIONAL HEAVY RAINFALL AND THUNDERSTORMS ARE EXPECTED TO
REDEVELOP LATER TODAY AND TONIGHT AND A FLASH FLOOD WATCH REMAINS IN
EFFECT UNTIL 4 PM EDT.
LAT...LON 3674 8396 3692 8358 3705 8387 3697 8409
3685 8405
$$
ABEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 7:52 AM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Sep 23, 7:52 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 752 AM EDT SAT SEP 23 2006 .DISCUSSION... UPDATED THE FORECAST FOR THE FIRST THREE PERIODS TO REFLECT THE CURRENT CONDITIONS AND TO AGREE WITH THE LATEST WATCHES AND WARNINGS. THE MOREHEAD STATE POLICE REPORTED 4.21 OF RAIN FOR LAST 24 HOURS. THE REST OF THE FORECAST IS ON TRACK. ANOTHER UPDATE WILL BE REQUIRED WHEN THE TORNADO WATCH EXPIRES. THE THUNDERSTORMS LAST NIGHT AND THIS MORNING HAVE SHOWN A LOT OF ROTATION DUE TO THE VERY STRONG WIND SHEAR. THERE WERE SEVERAL STORMS THAT WERE VERY CLOSE TO FORMING A TORNADO...HOWEVER...THERE WERE NONE THAT ACTUALLY FORMED. IF THE CLOUDS ARE ABLE TO THIN SOME THIS AFTERNOON...THE THREAT FOR SEVERE THUNDERSTORMS WILL BE MUCH GREATER. THE REST OF THE FORECAST IS ON TRACK. THE TORNADO WATCH FOR WAYNE AND MCCREARY COUNTIES WILL BE CANCELED BY 8:30 AM. && .PREV DISCUSSION... 403 AM EDT SAT SEP 23 2006 DISCUSSION... THE SKY OPENED UP TONIGHT OVER THE NORTHERN PORTION OF THE FORECAST AREA AND ESPECIALLY TO THE WEST OF THE FORECAST AREA. A WARM FRONT MOVED ACROSS THE AREA THIS EVENING. A SQUALL LINE EXTENDED FROM ELLIOT TO MONTGOMERY COUNTIES AND THEN WESTWARD INTO CENTRAL KENTUCKY. ALONG THIS LINE...HEAVY PRECIPITATION HAS OCCURRED. UP TO SIX INCHES OF RAIN FELL OVER THE LEXINGTON AREA AND THE RADAR ESTIMATE IS INDICATING THAT 3-4 INCHES OF RAIN HAS FALLEN IN THE PAST 24 HOURS GENERALLY NORTH OF I-64. A TORNADO WATCH WAS ISSUED FOR FOR THE SOUTHWEST COUNTIES DUE TO THE INCREDIBLE WIND SHEAR. THINGS SHOULD DID DOWN A BIT THIS MORNING...HOWEVER AS THE HEATING GETS GOING THIS AFTERNOON...THE POSSIBILITY OF SEVERE THUNDERSTORMS WILL BE A FACTOR. THE FRONT WILL MOVE THROUGH THE AREA SATURDAY EVENING THROUGH THE OVERNIGHT. AS IT DOES...IT HAS THE POTENTIAL FOR DUMPING AN ADDITIONAL INCH OF RAIN OVER THE AREA. THE AREA NORTH OF I64 WILL BE ESPECIALLY VULNERABLE FOR ADDITIONAL FLASH FLOODING WITH THIS NEXT BATCH OF PRECIPITATION ON SATURDAY NIGHT. THINGS WILL START DRYING UP ON SUNDAY AS THE FRONT CONTINUES MOVING TO THE SOUTH. 1159 PM EDT FRI SEP 22 2006 CLUSTER OF THUNDERSTORMS MOVING EAST ACROSS CENTRAL KY IN WARM AND MOIST AIRMASS IS EXPECTED TO MOVE ACROSS THE CWA OVERNIGHT. VERY HEAVY RAIN AND FLASH FLOODING HAVE BEEN REPORTED IN THOSE AREAS. OPTED TO HOIST A FLASH FLOOD WATCH UNTIL 8 AM SAT MORNING FOR AREAS MAINLY ALONG AND NORTH OF THE MTN PARKWAY. THOSE AREAS ALREADY HAVE RECEIVED BETWEEN ONE AND 1.75 INCHES OF RAIN EARLIER TODAY. RAISED POPS IN ADVANCE OF THIS SYSTEM. OTHERWISE...ONLY MINOR CHANGES WERE MADE TO THE GRIDS AND ZFP. 525 PM EDT FRI SEP 22 2006 19Z SFC ANALYSIS SHOWS A DEEP AND VERY LARGE AREA OF LOW PRESSURE SPINNING OVER THE UPPER MIDWEST CENTERED NEAR FSD. THIS SYSTEM/S WARM FRONT IS WORKING THROUGH EAST KENTUCKY THIS AFTERNOON WITH THE LAST OF A LARGE AREA OF OVER RUNNING SHOWERS EXITING THE AREA TO THE NORTHEAST. BEFORE THESE SHOWERS...AND EMBEDDED THUNDERSTORMS...MOVED ON THEY LEFT BEHIND A LARGE SWATH OF ONE INCH PLUS RAINS NORTH AND WEST OF JKL. IN ADDITION...THE RAIN AND CLOUDS NORTH OF THE FRONT KEPT TEMPERATURES FOR MUCH OF THE DAY IN THE 50S. MEANWHILE...TO THE SOUTH...AND RAPIDLY MOVING NORTH...THE WARM SECTOR IS PUMPING UP TEMPERATURES INTO THE LOW AND MID 70S...ALSO THANKS TO BREAKS IN THE OVERCAST AND BREEZY SOUTH WINDS. ON MOSAIC RADAR...ADDITIONAL STORMS ARE CROSSING CENTRAL KENTUCKY AND WILL LIKELY ROLL INTO THIS PART OF THE STATE TOWARDS SUNSET. THE MAIN SHORT RANGE MODELS CONTINUE TO HAVE LARGE DIFFERENCES WITH RESPECT TO THE UPPER PATTERN...EVEN IN THE SHORT TERM. THE NAM AND ITS MUCH SLOWER AND DEEPER SOLUTION SEEMS TO BE THE ONE OUT OF STEP WITH THE OTHER MODELS AND THE ENSEMBLES. EVEN THE GFS MAY BE SLIGHTLY TOO SLOW COMPARED TO THE OTHERS. AS A RESULT...HAVE GONE ALMOST EXCLUSIVELY WITH THE GFS SOLUTION. ALTHOUGH...THIS DOES ADD TO THE FORECAST CHALLENGE AS SEVERAL FEEDBACK VORTS ARE NOTED THROUGH THE CRITICAL PART OF THE FORECAST. THIS IS ESPECIALLY TRUE WHEN IT COMES TO TRYING TO TIME THE INDIVIDUAL CONVECTIVE BANDS EXPECTED TO DEVELOP OVER THE NEXT 24 TO 36 HOURS THAT WE ARE IN THE WARM SECTOR. ANYWAYS... DISCOUNTING THE NAM...THE GFS TAKES THE DEEP CLOSED LOW AND OPENS IT UP QUICKLY...SENDING IT INTO THE GREAT LAKES SATURDAY NIGHT. FOLLOWING THIS...THE LOW BECOMES AN OPEN WAVE TROUGH THAT MOVES INTO SOUTHERN QUEBEC DURING THE DAY SUNDAY. ADDITIONAL ENERGY POURING INTO THE WESTERN END OF THE TROUGH WILL KEEP IT LARGE AND DOMINANT THROUGH ALL BUT THE WEST COAST AND FAR SOUTHERN PARTS OF THE NATION. THIS BAND OF ENERGY/TROUGH AXIS THEN PASSES THROUGH KENTUCKY EARLY MONDAY NEARLY 24 HOURS BEHIND THE SFC TROUGH. AFTER A BRIEF FLATTENING OF THE FLOW THROUGH THE OHIO VALLEY DURING THE FIRST PART OF THE WORK WEEK...ANOTHER STRONG TROUGH IS PROGGED TO SPREAD SOUTH INTO THE PLAINS AND AMPLIFY. THIS FEATURE IS TIMED TO REACH KENTUCKY DURING THE DAY THURSDAY AND PASS BY THAT NIGHT. OF COURSE...TIMING ISSUES BECOME LARGER THE FURTHER OUT WE FORECAST...ESPECIALLY IN THIS DYNAMIC UPPER LEVEL FLOW PATTERN. SENSIBLE WEATHER WILL FEATURE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS CROSSING EAST KENTUCKY WHILE WE REMAIN IN THE WARM SECTOR. THE FIRST OF THESE WILL PASS THROUGH IN THE NEXT FEW HOURS. THE NORTHWEST PORTION OF THE CWA WILL BE MOST UNDER THE THREAT FROM THESE PERIODIC THUNDERSTORMS WHILE CHANCES ARE MUCH LESS IN THE SOUTHEAST. DEPENDING ON HOW AND WHERE THE BANDS SET UP FLASH FLOODING WILL CERTAINLY BE A POSSIBILITY...AND WITH TODAY/S RAIN LOCATIONS NORTH AND WEST OF JKL ARE MOST PRIMED. HAVE HIT THIS HARD IN THE HWO ALONG WITH THE SEVERE THREAT...BUT DEPENDING ON THESE INITIAL BANDS A FLASH FLOOD WATCH COULD BE NEEDED. AS FOR SEVERE WEATHER...MANY FACTORS ARE COMING TOGETHER FOR A DECENT POTENTIAL SATURDAY...THE PRIMARY ONE BEING A VERY FAVORABLE WIND FIELD THAT WOULD HELP DISCREET CELLS ORGANIZE AND PERHAPS EVOLVE INTO MORE LINEAR BANDS LATER IN THE DAY. THESE THREATS CONTINUE SATURDAY NIGHT AND EARLY SUNDAY WITH THE FRONT AND ANY SQUALL LINE THAT CAN DEVELOP AHEAD OF IT. AFTER A SOLID BAND OF SHOWERS AND THUNDERSTORMS CROSS THE CWA SUNDAY...DRIER AND COOLER AIR RUSHES INTO THE STATE ON WEST TO NORTHWEST WINDS. A SHOWER MAY LINGER SUNDAY NIGHT...ESPECIALLY NORTH OF JKL AS THE UPPER TROUGH APPROACHES AND WRAP AROUND MOISTURE PASS BY. QUIETER...AND MODERATING...WEATHER THEN TAKES HOLD THROUGH WEDNESDAY BEFORE ANOTHER FRONT BRINGS A RENEWED CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA WEDNESDAY NIGHT INTO THURSDAY. AT THE MOMENT...FRIDAY LOOKS DRY...BUT CONFIDENCE IS LOW WITH TIMING A CHALLENGE IN THIS PATTERN. GIVEN THE MORE FAVORABLE PARENT MODEL SOLUTION...FOLLOWED THE MAV MOS CLOSEST WITH SOME ADJUSTMENTS FOR LOCAL EFFECTS. LIKEWISE...ALSO ENDED UP NEAREST THE MAV POPS THROUGH SATURDAY NIGHT...THOUGH WENT CATEGORICAL IN MOST LOCATIONS AS THE FRONT PASSES THROUGH SATURDAY NIGHT INTO SUNDAY. WITH THE GFE/IFPS GRIDS...USED A VARIATION OF MY STANDARD POPULATION METHOD FOR WINDS AND DEWPOINTS...TAKING THEM FROM THE GFS40 THROUGH 84 HOURS AND THEN NUDGING THEM TOWARD THE INHERITED GRIDS AFTER THAT. BEING THESE WERE GFS BASED...TOOK THE WINDS DOWN FAIRLY SIGNIFICANTLY AT NIGHT AND TO A SMALLER DEGREE DURING THE DAYS. DID KEEP THEM UP IN THE AFTERNOON SATURDAY FOR THE LIKELIHOOD OF STRONGER WINDS MIXING DOWN IN ANY BREAKS IN THE OVERCAST WITH THE PGF SO STRONG. FOR DEWPOINTS...TOOK THEM DOWN A TAD SATURDAY AND MONDAY AFTERNOON. THE REST OF THE FORECAST LOOKED GOOD WITH FRONTAL TIMING ALMOST IDENTICAL TO THE LATEST CONSENSUS. THE MAIN CHALLENGE AND CHANGES REVOLVED AROUND DISCERNING AND TIMING THE BANDS OF CONVECTION OVER THE NEXT 36 HOURS. DID ADD MODERATE AND HEAVY RAIN DESCRIPTORS TO THE WEATHER GRIDS FOR TONIGHT THROUGH SUNDAY...AS PWS FOR MUCH OF THE TIME WILL BE BETWEEN 1.75 AND 2 INCHES. 1046 AM EDT FRI SEP 22 2006 MULTIPLE UPDATES MADE TO THIS MORNINGS FORECAST. LARGE AREA OF PERSISTENT LIGHT TO MODERATE RAIN SHOWERS...WITH EMBEDDED THUNDERSTORMS...CURRENTLY MOVING ACROSS THE FORECAST AREA. NORTHWEST COUNTIES IN PARTICULAR ARE SEEING THE MOST AND LONGEST LASTING RAIN NOW AND WILL CONTINUE TO FOR THE REST OF THE DAY. TEMPERATURES ACROSS THE FA HAVE BEEN RUNNING SEVERAL DEGREES COOLER THAN FORECAST DUE TO THE RAIN. HAVE DECREASED TODAYS HIGH TEMPERATURES SEVERAL DEGREES TO ACCOUNT FOR CURRENT TRENDS. SKY COVER WAS ALSO INCREASED PER LATEST VISIBLE SATELLITE IMAGERY. INCREASED PRECIPITATION CHANCES ACROSS THE BOARD...WITH CATEGORICAL POPS FOR BLUEGRASS COUNTIES...AND A GRADUAL DOWN TREND TO CHANCE CATEGORY FOR THE FAR SOUTHEAST. ALSO MADE ADJUSTMENTS TO THE QPF AND WEATHER GRIDS TO ACCOUNT FOR CHANGES MADE TO SKY COVER AND POP FORECASTS. UPDATE WILL BE OUT SHORTLY. 435 AM EDT FRI SEP 22 2006 SHORT TERM...TODAY THROUGH SUNDAY NIGHT...BOTH MODELS INITIALIZED FAIRLY WELL AND ARE IN GOOD GENERAL AGREEMENT THOUGH THE SHORT TERM. AT 4 AM...A LARGE SURFACE LOW WAS LOCATED OVER EASTERN NEBRASKA WITH A COLD FRONT EXTENDING ACROSS EASTER KANSAS AND OKLAHOMA...THEN CURVING BACK ACROSS CENTRAL TEXAS. A WARM FRONT EXTENDED FROM EASTERN KANSAS TO SOUTHWESTERN TENNESSEE. THIS WARM WILL BE APPROACHING THE FORECAST AREA FROM THE SOUTH AND IS PRODUCING PRECIPITATION WELL TO THE NORTH OF THE FRONT. AS WITH MOST WARM FRONTS...THE MODELS ARE SHOWING SOME ISENTROPIC LIFT WITH THIS SYSTEM. THIS WARM FRONT WILL PRODUCE SOME ISOLATED TO SCATTERED SHOWERS...WITH AN OCCASIONAL RUMBLE OF THUNDER AS IT MOVES THROUGH THE AREA TODAY. THE COLD FRONT AND LOW ARE REALLY QUITE IMPRESSIVE ON BOTH THE ANALYSIS AND PROGS. THE MODELS ARE MOVING THIS FRONT SLOWLY TOWARD THE AREA. TOMORROW...THE FORECAST AREA WILL BE IN THE WARM SECTOR WITH THE COLD FRONT STILL TO THE WEST OF THE AREA. THIS WARM SECTOR WILL BE VERY UNSTABLE AND IS CERTAINLY CAPABLE OF PRODUCING ONE OR TWO SEVERE THUNDERSTORMS OVER THE FAR WESTERN PART OF THE FORECAST AREA. THE FRONT WILL BE MOVING ACROSS THE AREA ON SUNDAY AFTERNOON. THE ENTIRE AREA SHOULD RECEIVE BETWEEN ONE QUARTER TO ONE HALF INCH OF PRECIPITATION FROM THIS SYSTEM. SOME ISOLATED AREAS MAY GET UP TO ONE INCH OF RAIN. BY MONDAY MORNING...ALL OF THE SHOWERS BEHIND THE FRONT SHOULD BE OVER. FOR TEMPERATURES...GENERALLY WENT WITH A BLEND OF THE MAV AND MOS MET OUTPUTS AS THE MODELS SEEM TO HAVE A GOOD HANDLE ON THIS NEXT SYSTEM. LONG TERM...MONDAY THROUGH THURSDAY...MONDAY WILL BE QUITE SEASONABLE AS THE UPPER AIR PATTERN WILL BE TRANSITIONING TO A MORE ZONAL FLOW PATTERN. THIS ZONAL PATTERN WILL RESULT IS A DRY SEASONABLE WEATHER THROUGH WEDNESDAY NIGHT. BY THURSDAY...AN UPPER TROUGH WILL BE DIGGING IN AND WILL EXTEND FROM THE GREAT LAKES TO OKLAHOMA. AS SUCH...IT WILL GENERATE A SURFACE FRONT WHICH WILL BE MOVING ACROSS THE AREA ON THURSDAY BRINGING WITH IT SOME SHOWERS. THE TIMING OF THIS FRONT IS A BIT SUSPECT AND HAS HAD SOME RUN TO RUN INCONSISTENCIES...SO MY CONFIDENCE LEVEL IN THE TIMING IS A BIT SUSPECT. 833 PM EDT THU SEP 21 2006 MAINLY CIRRUS DRIFTING OVERHEAD AND NOT ENOUGH TO HAMPER RADIATIONAL COOLING SO FAR...PARTICULARLY THE VALLEY LOCATIONS OF THE EASTERN COUNTIES. TEMPS THERE ARE ALREADY RUNNING NEAR FORECAST LOWS (LOWER TO MID 50S). TEMPS SHOULD DROP WELL UNTIL AROUND 6Z...WHEN MID CLOUDS WILL BEGIN TO MOVE IN. THIS WILL ALLOW FOR TEMPS TO BE A LITTLE COOLER THAN THE PREVIOUS FORECAST. UPDATED TO INSERT A RIDGE/VALLEY TEMP SPLIT OVER THE SE 2/3 OF THE CWA AND ALLOWED FOR TEMPS THERE TO REACH THE UPPER 40S TO AROUND 50. RIDGE LOCATIONS WERE RUNNING SLIGHTLY COOLER THAN FORECAST...BUT OPTED TO ONLY LOWER ABOUT 1 OR 2 DEGREES AS SOUTHERLY FLOW PROJECTED TO DEVELOP SHOULD ALLOW FOR ONLY AN ADDITIONAL 3 TO 5 DEGREE DROP. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR KYZ044- KYZ050-KYZ051-KYZ052-KYZ058-KYZ059-KYZ060-KYZ068-KYZ069-KYZ079- KYZ080-KYZ083-KYZ084-KYZ085-KYZ086-KYZ087-KYZ088-KYZ104-KYZ106- KYZ107-KYZ108-KYZ109-KYZ110-KYZ111-KYZ112-KYZ113-KYZ114-KYZ115- KYZ116-KYZ117-KYZ118-KYZ119-KYZ120. && JJ
Hazardous weather outlook, Sep 23, 10:02 AM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1002 AM EDT SAT SEP 23 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241230- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1002 AM EDT SAT SEP 23 2006 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A DYNAMIC STORM SYSTEM LOCATED OVER THE MIDWEST WILL CONTINUE TO SEND PERIODS OF HEAVY RAINFALL THROUGH EASTERN KENTUCKY THROUGH TONIGHT. ADDITIONAL RAINFALL WILL AVERAGE ONE TO TWO INCHES... HOWEVER LOCALLY HEAVIER AMOUNTS ARE POSSIBLE. THIS ADDITIONAL RAINFALL...IF REALIZED...IN COMBINATION WITH RUNOFF FROM THE HEAVY RAINFALL ALREADY RECEIVED WILL PRODUCE FLASH FLOODING. IN ADDITION TO THE HEAVY RAINFALL...THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY THIS AFTERNOON THROUGH TONIGHT. ANY THUNDERSTORM WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE HEAVY RAINFALL THREAT WILL DIMINISH FROM WEST TO EAST THROUGH THE MORNING ON SUNDAY AS A COLD FRONT SWEEPS ACROSS THE STATE. ADDITIONAL RAINFALL OF AN INCH IS POSSIBLE SUNDAY MORNING... CONTINUING THE THREAT FOR FLASH FLOODING. THUNDERSTORMS WILL REMAIN POSSIBLE AHEAD OF THE FRONT AS WELL WITH GUSTY WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAINFALL AND FLOODING...AS WELL AS ANY WIND DAMAGE. ABE
In the hours before
Special weather statement, Sep 23, 7:09 AM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 709 AM EDT SAT SEP 23 2006 KYZ088-231145- HARLAN- 709 AM EDT SAT SEP 23 2006 ...A STRONG THUNDERSTORM TO AFFECT NORTHERN HARLAN COUNTY THROUGH 745 AM EDT SATURDAY MORNING... AT 709 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KERR...MOVING EAST AT 50 MPH. THIS STORM WILL BE NEAR RHEA AROUND 715 AM EDT...LADEN AROUND 720 AM EDT...LEONARD AROUND 725 AM EDT... RESIDENTS CAN EXPECT GUSTY WINDS OF 40 TO 50 MPH WITH THIS STORM. ABE
Local storm report, Sep 23, 7:13 AM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
713 AM EDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD WRIGLEY 38.02N 83.27W
09/23/2006 MORGAN KY LAW ENFORCEMENT
HIGHWAY 711 IMPASSABLE DUE TO FLOODING.
&&
JCARICOSpecial weather statement, Sep 23, 8:02 AM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 802 AM EDT SAT SEP 23 2006 KYZ085-086-231230- WHITLEY-KNOX- 802 AM EDT SAT SEP 23 2006 ...STRONG THUNDERSTORM TO AFFECT WHITLEY AND SOUTHWESTERN KNOX COUNTIES THROUGH 830 AM EDT SATURDAY MORNING... AT 802 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LIBERTY... MOVING EAST AT 55 MPH. THIS STORM WILL BE NEAR GAUSDALE AROUND 810 AM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AND FREQUENT LIGHTNING. ABE
Special weather statement, Sep 23, 8:28 AM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 828 AM EDT SAT SEP 23 2006 KYZ087-231245- BELL- 828 AM EDT SAT SEP 23 2006 ...STRONG THUNDERSTORM TO AFFECT SOUTHERN BELL COUNTY THROUGH 845 AM EDT SATURDAY MORNING... AT 828 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NOETOWN... MOVING EAST AT 40 MPH. THIS STORM WILL BE NEAR MIDDLESBORO BY 835 AM EDT. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...AND FREQUENT LIGHTNING. ABE
Local storm report, Sep 23, 8:51 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
851 AM EDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FLASH FLOOD LONDON 37.13N 84.08W
09/23/2006 LAUREL KY LAW ENFORCEMENT
SEVERAL ROADS CLOSED IN LONDON...INCLUDING TOBACCO
ROAD...MIDDLEGROUND WAY AND COOLIDGE.
&&
JCARICOLocal storm report, Sep 23, 10:20 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1020 AM EDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD MOUNT STERLING 38.06N 83.95W
09/23/2006 MONTGOMERY KY LAW ENFORCEMENT
MULTIPLE STREETS STILL CLOSED IN MOUNT STERLING AND ROADS
CLOSED ACROSS THE COUNTY ALL DUE TO HIGH WATER. STREET
CLOSURES IN MOUNT STERLING INCLUDE EAST MAIN FROM WILLOW
ST TO HIGH ST, HINKSTON DOWN TO GARDEN SPRING, AND QUEEN
ST AT WYKAGLE. COUNTY ROADS STILL CLOSED INCLUDE HINKSTON
PIKE, HOWARDS MILL ROAD, ROGERS MILL, CECIL PIKE, AND
STEPSTONE ROAD.
&&
ARICHEYThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 11:32 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 31 hr |
| Sep 23, 2:28 AM EDT | Flash Flood Warning | JKL | Bath, Fleming, Montgomery, Rowan | 3 hr |
| Sep 23, 3:39 AM EDT | Flash Flood Warning | JKL | Menifee | 3 hr |
| Sep 23, 4:30 AM EDT | Flash Flood Warning | JKL | Morgan | 3 hr |
| Sep 23, 4:37 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 23 min |
| Sep 23, 5:28 AM EDT | Flash Flood Warning | JKL | Bath, Montgomery, Rowan | 3 hr |
| Sep 23, 8:23 AM EDT | Flash Flood Warning | JKL | Laurel | 3 hr |
| Sep 23, 4:33 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Powell | 27 min |
| Sep 23, 4:50 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 40 min |
| Sep 23, 5:02 PM EDT | Severe Thunderstorm Warning | JKL | Menifee | 13 min |
| Sep 23, 5:21 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Rockcastle | 39 min |
| Sep 23, 5:30 PM EDT | Flash Flood Warning | JKL | Estill, Powell | 3 hr |
| Sep 23, 5:43 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Owsley | 47 min |
| Sep 23, 6:07 PM EDT | Tornado Warning | JKL | Laurel | 23 min |
| Sep 23, 6:09 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 51 min |
| Sep 23, 6:18 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Whitley | 27 min |
| Sep 23, 6:32 PM EDT | Severe Thunderstorm Warning | JKL | McCreary | 28 min |
| Sep 23, 6:36 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin | 24 min |
| Sep 23, 6:44 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 31 min |
| Sep 23, 6:48 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 27 min |
| Sep 23, 6:51 PM EDT | Severe Thunderstorm Warning | JKL | Whitley | 24 min |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.